TITLE

Tracheal calcification

AUTHOR(S)
Sang-Ho Jo; Young-Jin Choi; Goo-Yeong Cho; Hyun-Sook Kim; Ki-Suck Jung; Chong-Yun Rhim
PUB. DATE
July 2008
SOURCE
CMAJ: Canadian Medical Association Journal;7/29/2008, Vol. 179 Issue 3, p291
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article discusses the diagnosis of tracheal calcification. A 92-year old woman who was admitted to the hospital for congestive heart failure that was worsen by uncontrolled atrial fibrillation. A chest radiograph was conducted, from which results showed extensive tracheal calcification. It mentions that tracheal calcification is common for elderly patients, and more often on patients on anticoagulation medication such as warfarin sodium. However, the link on the association between tracheal calcification, and intake of warfarin is still unknown.
ACCESSION #
33238506

 

Related Articles

  • Stroke Prevention in Atrial Fibrillation: Managing the Risks in Light of New Oral Anticoagulants. Strobeck, John // Cardiovascular Drugs & Therapy;Aug2012, Vol. 26 Issue 4, p331 

    Anticoagulation in patients with atrial fibrillation is essential to reduce morbidity and mortality associated with stroke, but at the same time the risk of bleeding needs to be carefully considered. There have been many recent developments in anticoagulation to improve medical management of...

  • Demystifying anticoagulation in primary care. Fitzmaurice, David; Gold, Lorna // Pulse;6/17/2002, Vol. 62 Issue 24, p64 

    Presents guidelines for physicians in prescribing oral anticoagulants to patients. Utilization of anticoagulation on patients with atrial fibrillation; Side effects of warfarin; Discussion of the monitoring of patients using anticoagulants.

  • Warfarin.  // Reactions Weekly;11/28/2009, Issue 1280, p45 

    The article describes the case of a 36-year-old man who acquired distension of the haematoma while undergoing anticoagulant therapy with warfarin. The patient experienced spontaneous splenic rupture (SSR) which developed after an intrasplenic infarction due to infection with Bacillus species....

  • Ventricular assist devices and non-cardiac surgery. Roberts, S. Michael; Hovord, David G.; Sathishkumar, Subramanian; Kodavatiganti, Ramesh // BMC Anesthesiology;12/19/2015, p1 

    The use of ventricular assist devices has expanded significantly since their approval by the Food and Drug Administration in the United States in 1994. In addition to this, the prevalence of heart failure continues to increase. We aim to provide an overview of perioperative considerations and...

  • Extended anticoagulation reduces recurrent thrombotic events.  // Geriatrics;Jun99, Vol. 54 Issue 6, p14 

    Focuses on the reduction of the risk for venous thromboembolisms through anticoagulant therapy. Adverse effects of the anticoagulant therapy; Significance of the optimum duration of the therapy; Safety of the warfarin therapy for older patients without contraindications.

  • Apixaban and Dabigatran Found Effective, Safe for Extended Venous Thromboembolism Therapy. Moon, Mary Ann // Neurology Reviews;Apr2013, Vol. 21 Issue 4, p26 

    The article provides information related to three clinical trials published in the periodical "New England Journal of Medicine" on February 21, 2013, which states that anticoagulants apixaban and dabigatran are effective for extended treatment of venous thromboembolism. It mentions that apixaban...

  • Anticoagulant prescription more common in AF patients, underused in elderly. Byrne, Jen; Costa, Samantha; Swain, Erik; Taliercio, Adam; Volansky, Rob // Cardiology Today;Apr2014, Vol. 17 Issue 4, p55 

    The article reports that prescription of anticoagulants are more common in atrial fibrillation (AF) patients, but are less used among older people due to concerns of bleeding risk, which was concluded by a study on 3.119 patients with AF enrolled between February 2012 and March 2013.

  • Dabigatran etexilate.  // Reactions Weekly;6/30/2012, Issue 1408, p13 

    The article describes the case of a 66-year-old woman with renal insufficiency who experienced gastrointestinal bleeding after undergoing dabigatran etexilate therapy for atrial fibrillation.

  • Aspirin/clopidogrel/dabigatran etexilate.  // Reactions Weekly;1/5/2013, Issue 1433, p10 

    The article describes several cases of patients who experienced haemorrhagic disorders while undergoing dabigatran-etexilate, aspirin and clopidogrel therapy.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics